Alert archive / Indiana / Special Weather Statements in 2017
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Oct 7, 2017, 8:13 PM EDT for 5 counties in Indiana. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2017, 8:13 PM EDT (00:13 UTC)
- Expired
- Oct 7, 2017, 9:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Indianapolis, IN
Counties Hamilton County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Morgan County, IN
The radar
The Indianapolis radar (KIND), 42 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 8:40 PM EDT | TSTM WND DMG | 3 Ese Beech Grove, IN | SEVERAL HOMES HAD MINOR ROOF DAMAGE. STEEPLE ON CHURCH WAS SNAPPED NEARBY. CHIMNEY COLLAPSED AT ONE HOME. DELAYED REPORT FROM SATURDAY NIGHT STORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 378 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
256
WWUS83 KIND 080013
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
813 PM EDT SAT OCT 7 2017
INZ031-038>041-046>048-054-055-080100-
Johnson IN-Howard IN-Morgan IN-Tipton IN-Hendricks IN-Madison IN-
Delaware IN-Hancock IN-Hamilton IN-Marion IN-
813 PM EDT SAT OCT 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...WESTERN HANCOCK...
NORTHWESTERN DELAWARE...NORTHERN MORGAN...NORTHERN JOHNSON...EASTERN
HOWARD...SOUTHEASTERN HENDRICKS...MARION...HAMILTON AND EASTERN
TIPTON COUNTIES UNTIL 900 PM EDT...
At 813 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near La Fontaine to 7 miles west of
Martinsville. Movement was northeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Indianapolis, Anderson, Carmel, Fishers, Noblesville, Greenwood,
Lawrence, Plainfield, Franklin, Beech Grove, Speedway, Mooresville,
Elwood, Alexandria, Tipton, Southport, Windfall, Westfield, Avon and
New Whiteland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Indianapolis.
&&
LAT...LON 4056 8586 4038 8586 4038 8543 3970 8592
3970 8595 3965 8595 3948 8607 3945 8659
3992 8629 3993 8624 4001 8624 4057 8589
TIME...MOT...LOC 0013Z 284DEG 23KT 4072 8576 3946 8655
$$
MKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Oct 7, 7:06 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Oct 7, 7:06 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 706 PM EDT Sat Oct 7 2017 .UPDATE... The Aviation section has been updated below. && .SYNOPSIS... Issued at 1236 PM EDT Sat Oct 7 2017 A cold front will sweep across Central Indiana this evening...bringing showers and isolated thunderstorms to the area. Dry weather will briefly resume late tonight as the front departs overnight and on Sunday morning. However by Sunday afternoon and Sunday night...moisture associated with Hurricane Nate will begin to surge into the Ohio Valley. This will result in rain chances returning to mainly southeast parts of Central Indiana late Sunday afternoon and Sunday night. As the hurricane Remnants depart on Monday...Dry weather will once again return as High pressure strengthens over the upper midwest and provides dry northerly flow to Indiana. Rain chances will then return on Tuesday night and Wednesday as a warm front approaches and an associated Low pressure system pushes toward the Tennessee River Valley. && .NEAR TERM /Tonight/... Issued at 650 PM EDT Sat Oct 7 2017 Minor adjustments to pops to better reflect current radar trends. Expect line of heavy rain and a few rumbles of thunder to sweep across the forecast area in the next couple of hours and depart relatively quickly. Threat remains for isolated damaging wind gusts and perhaps even a quick spinup. All areas will likely see at least a period of heavy rainfall and quick wind gusts to 40-45 MPH with the line. Previous discussion follows. Issued at 1236 PM EDT Sat Oct 7 2017 Surface analysis early this afternoon shows a cold front stretching pushing toward eastern Missouri. The front was associated with Low pressure which was found over Iowa and Wisconsin. GOES16 shows a cloud shield ahead of the front across Illinois and Missouri. Radar shows an area of showers over Western Illinois. HRRR continues to suggest the eastward progression of the cold front and associate showers tonight...reaching the Illinois/Indiana state line near 23Z before progressing across the state through 04Z. Time Heights how good lower level moisture and strong lift as this front is expected to pass. Forecast soundings also show limited instability with marginal CAPE of around 400 J/KG...but some good moisture within the lower levels. Convective temps are suggested to be in the upper 70s. Thus some limited shallow development is expected late this afternoon ahead of the front. Will try and raise pops late this afternoon and early evening with the expected FROPA. Given the strong drying and subsidence that is seen within the wake of the front....will quickly trend toward a dry forecast after 06Z...sticking close to the blend on Temps. && .SHORT TERM /Sunday through Tuesday/... Issued at 1236 PM EDT Sat Oct 7 2017 Large High pressure aloft off the Carolina coast will continue to allow for a warm and moist flow of gulf air into the Ohio Valley. The remnants of Hurricane Nate look to follow this path through the deep south late tonight and into the Ohio and Tennessee valleys on Sunday. Models suggest excellent moisture arriving across southeast parts of the forecast area...while a sharp cut- off will exist to the northwest. Forecast soundings across IND fail to show deep saturation...but much better saturation appears present to the southeast. Thus given this path...will trend highs pops on Saturday afternoon and evening...mainly across the southeast parts of the forecast area with a sharp decrease in pops to the northwest. Again will use a blend on Temps. By Monday morning...the GFS suggests that remnants of Nate will have reached West Virginia and will be quickly moving northeast. Meanwhile strong ridging begins to settle across the Western Great Lakes...allowing for Northerly flow to central Indiana. Forecast soundings respond with a very dry column...and convective temperatures that appear reachable. Aloft...southwest flow remains prevalent on Monday and Tuesday...as a deeper upper low begins to push in to the western plains states. Little in the way of dynamics appear to surge ahead of the low...which should help to keep Indiana dry on Monday and Tuesday. The quick albeit moist flow aloft may result in mainly just some High cloud. Forecast builder may try into introduce some pops on late Tuesday as the GFS hints at a warm front approaching from the southwest ahead of Low pressure...but for now...this looks more likely to arrive on Tuesday Night and Wednesday. && .LONG TERM /Tuesday night through Saturday/... Issued at 207 PM EDT Sat Oct 7 2017 The long term period will begin with an active weather pattern in place as an upper wave and associated surface front move through central Indiana. This will keep chances for showers in the forecast through Wednesday. By Wednesday night though models agree that upper ridging will start to build over the area. Thus after cooling to near normal for Wednesday and Thursday in the wake of a cold frontal passage, warming will return Friday under building surface high pressure. && .AVIATION /Discussion for the 08/00Z TAFs/... Issued at 706 PM EDT Sat Oct 7 2017 MVFR or worse conditions likely in the first couple of hours with a line of showers and storms, particularly at IND/BMG where tempo IFR visibilities are likely. MVFR fog possible near daybreak Sunday as well. Line of storms associated with approaching cold front will sweep through the area in the first hour or two of the TAF period, quickly clearing out later tonight. This will set the stage for potential fog with winds dropping off a bit and wet ground under clearing skies. Will keep MVFR visibilities for now and monitor potential for worse. Winds with the storms will likely gust to around 35KT, with gusts into the 20s continuing through much of the evening before ending late. Winds will be out of the west with the storms, turning back southwesterly prior to frontal passage. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...Puma NEAR TERM...Puma/Nield SHORT TERM...Puma LONG TERM...CP AVIATION...Nield
Hazardous weather outlook, Oct 7, 3:49 PM EDT, 4 hours 24 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Indianapolis IN 349 PM EDT Sat Oct 7 2017 INZ021-028>031-035>049-051>057-060>065-067>072-082000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 349 PM EDT Sat Oct 7 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Outlook: There is a marginal risk of severe thunderstorms late this afternoon and early tonight. The main threat will be brief strong gusty winds and lightning. Gusty winds to 35 mph will also be possible outside of thunderstorms. Hazards: Isolated damaging winds, cloud to ground lightning, gusty winds outside of thunderstorms, brief heavy rain. An isolated tornado can not be completely ruled out mainly east of a Kokomo to Avon to Bloomfield line. Timing: Late this afternoon and early tonight. Discussion: Low pressure over the upper midwest will move across the great lakes by tonight. A trailing cold front will move east into our region early tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: Rain accumulations of up to a inch and a half are possible over southeast sections Sunday afternoon and night. A few lightning strikes are also possible southeast of a Muncie to Indianapolis to Bloomington line during the afternoon and early evening. Discussion: A frontal system will stall across the Ohio valley Sunday and the remains of hurricane Nate will move northeast across Kentucky Sunday night. Another weak upper disturbance will affect our weather around the middle of next week bringing another round of light showers. Warm and mostly dry weather will be the rule late next week. .SPOTTER INFORMATION STATEMENT... There is a slight chance of spotter activation late this afternoon and early tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Oct 7, 6:24 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
624 PM EDT SAT OCT 7 2017
INZ044-051-052-072315-
Clay IN-Parke IN-Vigo IN-
624 PM EDT SAT OCT 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR VIGO...NORTHWESTERN CLAY AND
SOUTHEASTERN PARKE COUNTIES UNTIL 715 PM EDT...
At 623 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dennison, or 7 miles east of Marshall, moving northeast at 55 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Terre Haute, Brazil, West Terre Haute, Prairieton, Prairie Creek,
Seelyville, Knightsville, Harmony, Staunton, Carbon, Center Point,
Riley, Fontanet, Lena, Cory, North Terre Haute and Indiana State
University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Indianapolis.
&&
LAT...LON 3931 8760 3934 8759 3934 8756 3935 8754
3935 8753 3949 8753 3970 8702 3940 8702
3929 8761 3930 8760 3930 8762 3931 8762
TIME...MOT...LOC 2223Z 239DEG 49KT 3937 8756
MKSpecial weather statement, Oct 7, 7:17 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
717 PM EDT SAT OCT 7 2017
INZ021-030-031-036>040-045>047-052>055-080000-
Johnson IN-Howard IN-Clay IN-Montgomery IN-Clinton IN-Tipton IN-
Putnam IN-Hendricks IN-Madison IN-Owen IN-Morgan IN-Boone IN-
Hamilton IN-Marion IN-Carroll IN-
717 PM EDT SAT OCT 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...
SOUTHEASTERN CARROLL...NORTHERN MORGAN...NORTHWESTERN JOHNSON...
HOWARD...NORTHEASTERN OWEN...MARION...BOONE...HAMILTON...TIPTON...
PUTNAM...CLINTON...HENDRICKS...NORTHEASTERN CLAY AND SOUTHEASTERN
MONTGOMERY COUNTIES UNTIL 800 PM EDT...
At 716 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Walton to 6 miles southeast of Brazil.
Movement was northeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Indianapolis, Kokomo, Frankfort, Carmel, Fishers, Noblesville,
Greenwood, Lawrence, Plainfield, Brownsburg, Lebanon, Beech Grove,
Zionsville, Speedway, Greencastle, Mooresville, Danville, Elwood,
Tipton and Southport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Indianapolis.
&&
LAT...LON 4056 8637 4057 8587 4038 8586 4038 8574
3951 8621 3937 8713 4065 8637
TIME...MOT...LOC 2316Z 241DEG 33KT 4064 8633 3948 8701
MKSpecial weather statement, Oct 7, 7:20 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
720 PM EDT SAT OCT 7 2017
INZ052>054-060>062-067>069-080015-
Daviess IN-Knox IN-Owen IN-Clay IN-Morgan IN-Martin IN-Greene IN-
Sullivan IN-Monroe IN-
720 PM EDT SAT OCT 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR MONROE...SOUTHERN MORGAN...
SOUTHEASTERN SULLIVAN...KNOX...SOUTHERN CLAY...OWEN...NORTHWESTERN
MARTIN...GREENE AND DAVIESS COUNTIES UNTIL 815 PM EDT...
At 719 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Brazil to near Mount
Carmel. Movement was northeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Bloomington, Vincennes, Martinsville, Washington, Linton, Bloomfield,
Spencer, St. Francisville, Russellville, Ellettsville, Bicknell,
Loogootee, Jasonville, Worthington, Odon, Morgantown, Dugger, Clay
City, Gosport and Lyons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Indianapolis.
&&
LAT...LON 3847 8775 3851 8765 3855 8767 3864 8762
3874 8750 3886 8755 3939 8708 3951 8625
3943 8625 3934 8633 3934 8638 3928 8638
3899 8663 3899 8668 3893 8668 3851 8704
3855 8720 3851 8730 3854 8743 3842 8774
TIME...MOT...LOC 2319Z 264DEG 43KT 3939 8704 3835 8783
MKSpecial weather statement, Oct 7, 8:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
813 PM EDT SAT OCT 7 2017
INZ031-038>041-046>048-054-055-080100-
Johnson IN-Howard IN-Morgan IN-Tipton IN-Hendricks IN-Madison IN-
Delaware IN-Hancock IN-Hamilton IN-Marion IN-
813 PM EDT SAT OCT 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...WESTERN HANCOCK...
NORTHWESTERN DELAWARE...NORTHERN MORGAN...NORTHERN JOHNSON...EASTERN
HOWARD...SOUTHEASTERN HENDRICKS...MARION...HAMILTON AND EASTERN
TIPTON COUNTIES UNTIL 900 PM EDT...
At 813 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near La Fontaine to 7 miles west of
Martinsville. Movement was northeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Indianapolis, Anderson, Carmel, Fishers, Noblesville, Greenwood,
Lawrence, Plainfield, Franklin, Beech Grove, Speedway, Mooresville,
Elwood, Alexandria, Tipton, Southport, Windfall, Westfield, Avon and
New Whiteland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Indianapolis.
&&
LAT...LON 4056 8586 4038 8586 4038 8543 3970 8592
3970 8595 3965 8595 3948 8607 3945 8659
3992 8629 3993 8624 4001 8624 4057 8589
TIME...MOT...LOC 0013Z 284DEG 23KT 4072 8576 3946 8655
MKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:20 PM EDT | Special Weather Statement | IND | Jennings | 40 min |
Nearby
Special Weather Statements in Indiana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.